Hair Loss and Blood Pressure Medication

Blood Pressure Medication Leads to Hair Loss

Hair loss and blood pressure medication needs to be taken seriously. It is important to get the problem treated, the doctor might even change the prescription if the problem worsens. Blood pressure medication leads to hair loss. If the hair loss is excessive then it is important that you consult your doctor who may in turn change the medication.

Hypertension or High blood pressure may be a serious disease to be treated. The worst part is the side effects of the various drugs being taken to treat the same. Some of the complications which may arise because of the intake of medicines are- fatigue, constipation, sexual impotence, increased levels of fats. But one of the worst effects is on the hairs, as there is a serious hair loss caused because of the drugs.

Hair Loss due to Blood Pressure

Various types of medicines are used in the treatment of high blood pressure. These include beta-blockers, cardizem, capoten. All these medicines are known to cause thinning of the hairs and also hair loss. Amongst these, beta blockers are said to have the worst effect on hairs. The hairloss in such cases is generally observed around the hairline or at the front and bottom of the scalp. Sometimes there may be a general thinning on all the sides of the scalp.
The hair loss assumes a generalised pattern in most of the cases. Sometimes the thickness of the hair shaft gets reduced and it appears to be miniaturized. This pattern however is noticed more amongst the women than in the men. In case of men, there may be thinning of the scalp hair at the bottom or front.

You need to also buy a shampoo with MSM in it (you can find it on amazon.com) or get a shampoo with EMU oil (this you can find on the google search). You can put these on your scalp. Though the result won’t be visible at once, it may take some months to get the required results.

Medicines Causing Hair Loss

Hair loss may vary amongst different people. It may not be the same in all the individuals who are taking the pill. So your hair dresser might be of help to you in this regard. Clinical studies have been conducted on lisinopril and they have shown that only one percent of the people who are taking this medicine suffer from hair loss. However if you are taking this medicine and the hair loss is serious you need to consult your medical consultant who may change the drug.

But it is important to know whether the hair loss which you suffer from is because of blood pressure medication only or is it because of any other factor like genetic factors, hormonal imbalances. So the first thing to understand the real cause of hair loss. Sometimes, the person suffering from arthritis, gout, depression may also have hair loss.
 

| Share

 

Treating Muscle Tear >>

<< What Causes Shoulder Blade Pain

 

COMMENT

*Name:
*Email:
*Comment:
*Code: Please enter the sum of 5+2